Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 253, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 6, 2004, 5:32 PM CDT for Crittenden County, Webster County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2004, 5:32 PM CDT (22:32 UTC)
- Expired
- Jul 6, 2004, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Crittenden County, KY, Webster County, KY
The radar
The Paducah radar (KPAH), 88 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 12:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:30 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 6, 4:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 430 PM CDT TUE JUL 6 2004 .SHORT TERM... WITH ADEQUATE INSTABILITY AND SOMEWHAT COLDER TEMPS IN THE MID LEVELS...E.G. 500MB TEMPS AT -9...DEEP MOIST CONVECTION STARTED UP EASILY TODAY AND LARGE HAIL WAS BEING PRODUCED FROM RANDOMLY SCATTERED TSTMS...ALONG WITH SOME HIGH WINDS. THE CONVECTION IS BEING HELPED ALONG BY THE APPROACH OF A 500MB S/WV TROF FROM THE WEST. THIS TROF IS EXPECTED TO MOVE EAST OVERNIGHT AND SHUT OFF THE UPPER SUPPORT FOR THE PRESENT CONVECTION. A SFC LOW OVER SRN LAKE MICHIGAN IS PROGGED TO MOVE EAST OVER THE NEXT COUPLE OF DAYS...BUT ITS ACCOMPANYING SFC TROF/FRONT MAY BE SLOW TO MOVE ACROSS THE FCST AREA ON WED AND MIGHT PROVIDE SOME FOCUS FOR ADDITIONAL CONVECTION ACROSS THE EXTREME SERN SECTOR IN THE EVENING. MEANWHILE...TOWARD FRI...A VORTEX OVER THE GREAT LAKES WILL CONTINUE TO CHURN AND MOVE SLOWLY EAST...PROVIDING GENERAL NWRN MID LEVEL FLOW...A SOMEWHAT DRIER AIR MASS...AND TRANQUIL WX FOR THE FCST AREA. THE ONLY POSSIBLE EXCEPTION WOULD BE A MINOR IMPULSE IN THE MID LEVEL FLOW THAT COULD RESULT IN SOME SHWS/TSTMS THU AND THU NITE...BUT LIKELIHOOD IS LOW. && .LONG TERM... LONG RANGE MODELS CONTINUE TO ADVERTISE BUILDING HEIGHTS OVER THE MIDDLE OF THE NATION AT THE END OF THIS WEEK. PROBABILITY OF PRECIPITATION SHOULD REMAIN LOW EACH DAY. IT DEPENDS ON WHICH LONG RANGE YOU SOLUTION YOU BELIEVE...AS FAR AS WHETHER OR NOT TO INCLUDE LOW CHANCE POPS SATURDAY THROUGH NEXT TUESDAY. BETWEEN THE GFS AND ECMWF...THE GFS IS DEFINITELY THE DRIER MODEL. HOWEVER...SINCE THERE IS A PERSISTENT SIGNAL IN THE ECMWF...WE WILL CONTINUE WITH LOW CHANCE POPS SATURDAY AND BEYOND...ESPECIALLY OF THE DIURNAL VARIETY IN TERMS OF CONVECTION. THE SIGNAL IS THAT AN AXIS OF SLIGHTLY HIGHER MEAN RH WILL BE OVER THE WEST 1/2 OF THE FA...SHIFTING EAST WITH TIME. GFS HAS BEEN A LITTLE TOO INCONSISTENT FOR US TO WANT TO RELY ON IT ALL THAT MUCH. A PERSISTENCE FORECAST IS USUALLY A BETTER APPROACH THIS TIME OF YEAR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB/CN
Hazardous weather outlook, Jul 6, 11:20 AM CDT, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1120 AM CDT TUE JUL 6 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-071000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 1120 AM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE... A MODERATE RISK OF SEVERE WEATHER EXISTS TODAY AND TONIGHT ACROSS SOUTHWEST INDIANA...AND SMALL PORTIONS OF SOUTHEAST ILLINOIS AND WEST KENTUCKY...BASICALLY ALONG AND EAST OF A LINE FROM LANCASTER ILLINOIS...TO NEW HARMONY INDIANA...TO NEAR SACRAMENTO KENTUCKY. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS TODAY AND TONIGHT ACROSS THE REST OF THE OUTLOOK AREA. SIMILAR TO THE PATTERN OF THE PAST COUPLE OF DAYS...LARGE CLUSTERS OR LINES OF THUNDERSTORMS WILL OCCUR. THESE STORMS WILL BE ACCOMPANIED BY STRONG AND LOCALLY DAMAGING WINDS...HEAVY RAINFALL...AND A FEW HAIL OCCURRENCES. THE HIGHEST POTENTIAL OF SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS. A VERY WARM AND UNSTABLE ATMOSPHERE WILL SUSTAIN LARGE COMPLEXES OF THUNDERSTORMS AS THEY MOVE EAST FROM THE PLAINS ACROSS THE MID MISSISSIPPI AND LOWER OHIO VALLEYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND WEDNESDAY EVENING...HOWEVER THE POTENTIAL OF SEVERE WEATHER WILL BE LOWER. A FEW ISOLATED STORMS MAY REACH SEVERE LEVELS ACROSS WESTERN KENTUCKY...AHEAD OF A COLD FRONT CROSSING THE OHIO VALLEY. THE COLD FRONT WILL MOVE THROUGH WEDNESDAY NIGHT...SO THUNDERSTORMS ARE NOT FORECAST FOR NEARLY THE ENTIRE AREA THURSDAY AND FRIDAY. THUNDERSTORMS WILL CREEP BACK INTO THE FORECAST OVER THE WEEKEND AS THE WARMER AND MORE HUMID AIR RETURNS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS MAY AGAIN BE REQUESTED TODAY AND TONIGHT. SPOTTERS AND EMERGENCY MANAGERS ARE ADVISED TO LISTEN FOR LATER STATEMENTS AND POSSIBLE WATCHES TODAY. RST
In the hours before
Local storm report, Jul 6, 4:10 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
410 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST MOUNT CARMEL 38.42N 87.77W
07/06/2004 60 MPH WABASH IL EMERGENCY MNGR
&&
SMITTYLocal storm report, Jul 6, 4:11 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
411 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL MOUNT CARMEL 38.42N 87.77W
07/06/2004 0.88 INCH WABASH IL EMERGENCY MNGR
&&
SMITTYLocal storm report, Jul 6, 4:14 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM HAIL CARMI 38.09N 88.17W
07/06/2004 0.75 INCH WHITE IL CO-OP OBSERVER
HEAVY RAIN REPORTED WITH STORM.
&&
SMITTYLocal storm report, Jul 6, 4:55 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
455 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 1 N GOLCONDA 37.38N 88.49W
07/06/2004 0.75 INCH POPE IL EMERGENCY MNGR
&&
SMITTYLocal storm report, Jul 6, 5:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
511 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
07/06/2004 JACKSON IL EMERGENCY MNGR
AT LEAST A DOZEN TREES DOWN IN SOUTHWEST PORTION OF
COMMUNITY.
&&
SMITTYLocal storm report, Jul 6, 5:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0526 PM FLASH FLOOD POPLAR BLUFF 36.76N 90.41W
07/06/2004 BUTLER MO EMERGENCY MNGR
PORTION OF HIGHWAY 67 FLOODING IN POPLAR BLUFF. DEEP
ENOUGH FOR CARS TO FLOAT.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:59 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| Jul 5, 10:11 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson | 49 min |
| Jul 5, 10:40 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 50 min |
| Jul 6, 12:52 PM CDT | Severe Thunderstorm Warning | PAH | Pope | 38 min |
| Jul 6, 1:15 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 45 min |
| Jul 6, 1:34 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 41 min |
| Jul 6, 1:48 PM CDT | Flash Flood Warning | PAH | Johnson | 117 min |
| Jul 6, 2:14 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 46 min |
| Jul 6, 2:29 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 46 min |
| Jul 6, 2:31 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 59 min |
| Jul 6, 2:32 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 58 min |
| Jul 6, 2:35 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 40 min |
| Jul 6, 3:00 PM CDT | Severe Thunderstorm Warning | PAH | Union | 30 min |
| Jul 6, 3:13 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 47 min |
| Jul 6, 3:43 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton, White | 47 min |
| Jul 6, 3:45 PM CDT | Severe Thunderstorm Warning | PAH | Wabash | 30 min |
| Jul 6, 3:53 PM CDT | Severe Thunderstorm Warning | PAH | Pope, Union | 37 min |
| Jul 6, 4:08 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 37 min |
| Jul 6, 4:59 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 46 min |
| Jul 6, 11:57 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, Marshall | 48 min |
| Jul 6, 12:39 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden | 51 min |
| Jul 6, 12:54 PM CDT | Severe Thunderstorm Warning | PAH | Graves | 51 min |
| Jul 6, 1:28 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins | 47 min |
| Jul 6, 2:34 PM CDT | Severe Thunderstorm Warning | PAH | Muhlenberg | 41 min |
| Jul 6, 2:38 PM CDT | Severe Thunderstorm Warning | PAH | Trigg | 37 min |
| Jul 6, 4:04 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 26 min |
| Jul 6, 1:50 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 55 min |
| Jul 6, 2:08 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 37 min |
| Jul 6, 2:43 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 32 min |
| Jul 6, 2:48 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 27 min |
| Jul 6, 3:12 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 48 min |
| Jul 6, 5:20 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 40 min |
| Jul 6, 5:31 PM CDT | Severe Thunderstorm Warning | PAH | Butler | 44 min |
| Jul 6, 5:34 PM CDT | Flash Flood Warning | PAH | Butler, Ripley | 3 hr |
| Jul 6, 6:08 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 52 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.